Doctor insights on:
Medicine For Afrin Overdose
Not advisable: The usual dosing of afrin for an adult is 2 sprays/nostril twice a day. Any more is overdosing. It does not give incrementally improved results and risks you complications like headache, insomnia and nervousness. Absolute maximum time of usage of afrin is 5 days. Longer than this leads to tachphylaxis and worsening of nasal congestion. If you find yourself chronically congested, see your doctor. ...Read moreSee 1 more doctor answer
Steroids: The immediate cessation of the nasal spray and the use of oral steroid for several weeks may reverse this condition known as rhinitis medicamentosa. The main thing to do once this condition, hopefully is reversed, is to obtain a specific diagnosis such as nasal allergy or hypertrophy (enlargement) of the inferior turbinates. Surgery to reduce the size of the inferior turbinates may be curative. ...Read more
I think i overdose with afrin (oxymetazoline) lub (oximetazolina .050% spray) i took more than 14 applications by mistake in the same moment.That happened 30 minutes ago?
Afrin (oxymetazoline) mix with equal part saline solution. Allows for long term use without overdosing. Healthy? Or cancer causing?
The problem with ..: With long-term use of afrin is the rebound effect in the nasal cavity and a potential for increasing blood pressure. Diluting it with saline is not a good long-term solution. There are some prescription nasal sprays that are safe to use for the long-term treatment of allergies and nonallergic nasal conditions. There is no association with the use of afrin and cancer. ...Read more
Can adderall or Afrin nasal spray or a generic form of claritin d cause a positive methamphetamine result on a drug test?
Pseudoephedrine: Since the D in Claritin had been used to manufacture methamphetamine, I would suspect that it will produce a positive drug test. As for Afrin nasal spray, it is difficult to tell since any absorption would be minor and thus likely detectable only with extremely sensitive method. I hope other members in this panel will jump in on this topic. ...Read more
Possibly: I wouldn't necessarily use the word "addicted" when talking about afrin, but, as with any decongestant nasal spray such as afrin, you can get what is called rebound congestion if you use it for more than 2-3 days. This is a condition where the congestion actually gets worse, even while continuing to use the afrin, so you want to restrict use to 2-3 days only. ...Read more
Perhaps: Afrin contains oxymetazoline which can improve nasal congestion when used for short periods of time. Use for more than 3 days can increase risk of rebound congestion and development of a condition called Rhinits Medicamentosa. (RM) Use with a topical steroid nasal spray may ( like flute adobe) help to prevent it. You should always minimize use of decongestants because of other possible effects. ...Read moreSee 1 more doctor answer
Yes: There are no interactions.Get a more detailed answer ›
Afrin (oxymetazoline): Hello. Oxymetazoline is the active ingredient in afrin nasal spray. If it is used beyond 5 days, it could cause rhinitis medicamentosa. This is a condition where your nose needs to continue to use the spray just to be able to breath in and out of your nose. This ingredient can also be linked to increased heart rate and blood pressure, insomnia and urinary incontinance. ...Read moreSee 1 more doctor answer
May occur: Side effects of oxymetazoline may include: increased nasal congestion if used > 3 to 5 days, rapid heart rate, increased blood pressure, blurred vision, insomnia, headache, dizziness, weakness, trembling, feeling nervous, sneezing & nasal dryness or burning. ...Read moreSee 1 more doctor answer
Maybe yes - maybe no: Sleep disturbance is a possible side effect of afrin (oxymetazoline). However, if a person was having problems with sleep due to congestion - then use of afrin (oxymetazoline) may help to improve quality of sleep. Remember that Afrin (oxymetazoline) use is limited to 3 to 5 days. ...Read moreSee 1 more doctor answer
ENT Evaluatiion: I suggest an evaluation with an ear, nose & throat specialist to start with, also known as an otolaryngologust. You need an examination of your nasal passages and treatment for what is likely, some chronic inflammation. Then, perhaps some counseling to keep your habit from reoccuring. Good luck. ...Read moreSee 1 more doctor answer